MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. DURAMATRIX; COLLAGEN DURA SUBSTITUTE MEMBRANE

COLLAGEN MATRIX, INC. DURAMATRIX; COLLAGEN DURA SUBSTITUTE MEMBRANE
Model Number CDSM11
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 02/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Actual device was not returned/evaluated due to biohazard contamination (human blood/tissue).Reserve samples from the same lot were tested for suture pull strength and met acceptance criteria.
 
Event or Problem Description
During a posterior lumbar procedure, the surgeon attempted to suture a duramatrix membrane in place.The surgeon was using a prolene suture and even after hydrating the duramatrix the suture tore right through the edges of the membrane.

Brand Name
DURAMATRIX
Common Device Name
COLLAGEN DURA SUBSTITUTE MEMBRANE
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
MDR Report Key5456517
Report Number2249852-2016-00004
Device Sequence Number376009
Product Code GXQ
UDI-Device Identifier00813954020181
UDI-Public00813954020181
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K061487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2017
Device Model NumberCDSM11
Device Lot Number1401242022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2016
Initial Report FDA Received Date02/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;